MAUDE Adverse Event Report: COVIDIEN BLUNTIP 6ML SYR I.V. ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN BLUNTIP 6ML SYR I.V. ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881541067
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) not available was selected as there is no medical device problem code that accurately captures the malfunction reported: the needle cored the vial membrane.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reports that while drawing up a medication for a surgical case, a 6cc monoject syringe with an attached neon yellow blunt tip was used.After puncturing the vial and withdrawing the medication into the syringe, a small piece of rubber that was cored out from the vial stopper was noted to be floating in the medication inside of the syringe.Since the contaminant was noticed before providing care for the customer no harm occurred.
 
Additional Manufacturer Narrative
A device history record confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site received three photographs with this customer report for product analysis.The first photo shows the syringe filled with a clear liquid.A small dark colored object can be seen inside the syringe barrel.The foreign object is unidentifiable from the photograph provided.The second photo shows the vial with a puncture hole through the gray rubber seal area of the lid of the vial.The third photo shows a syringe filled to the 2ml mark with a clear liquid.A small gray colored foreign object can be seen inside the syringe barrel.A potential root cause for the piece of rubber from the medication vial entering into the syringe could be from the syringe assembly being used for something other than its intended use.The monoject safety i.V bluntip access cannula is designed to be used with an iv system to dispense medications to the patient¿s port.Small pieces of the rubber stopper can get stuck inside the needle after penetrating through the medication vial, causing a clogged needle or possibly being injected into the patient.This syringe is not designed for vial access use.

Brand Name
BLUNTIP 6ML SYR I.V. ACCESS
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key12017808
Report Number1915484-2021-01258
Device Sequence Number11610086
Product Code FMI
UDI-Device Identifier20884521106410
UDI-Public20884521106410
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881541067
Device Catalogue Number8881541067
Device Lot Number813025X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/19/2021
Patient Sequence Number1